MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SHOULDER SURGICAL INSTRUMENT; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL L.P. SHOULDER SURGICAL INSTRUMENT; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the surgeon was performing a reverse total shoulder procedure when the screw in the altivate impactor handle broke upon impaction.The case was without incident until the surgeon impacted the stem into the humerus.As he was hitting the impact plate of the handle, the retention screw loosened, thusly allowing additional forces to act upon the screw.The balance of the screw was left in the implant (530-12-108).The surgeon dictated the incident in his notes.
 
Additional Manufacturer Narrative
To date the implant inserter has not been returned for investigational review.When the reported event occurred the instrument may have been in service for over 2.3 years.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Customer complaints review showed previous complaints but there were no indications that this instrument has a design or material deficiency.The summary of complaints is as follows: 2 - broke/cracked/damaged.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.No containment of inventory required, material or design issues cannot be identified.

Brand Name
SHOULDER SURGICAL INSTRUMENT
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7147577
Report Number1644408-2017-01183
Device Sequence Number19115826
Product Code FZX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number180052L02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight60